Advertisement

Journal of Statistical Physics

, Volume 83, Issue 1–2, pp 193–202 | Cite as

Measures with infinite Lyapunov exponents for the periodic Lorentz gas

  • N. I. Chernov
  • S. Troubetzkoy
Articles

Abstract

We study invariant measures for the periodic Lorentz gas which are supported on the set of points with infinite Lyapunov exponents. We construct examples of such measures which are measures of maximal entropy and ones which are not.

Key Words

Billiard Lorentz gas Lyapunov exponent measure of maximal entropy 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    P. M. Bleher, Statistical properties of two-dimensional periodic Lorentz gas with infinite horizon,J. Stat. Phys. 66:315–373 (1992).Google Scholar
  2. 2.
    L. A. Bunimovich and Ya. G. Sinai, The fundamental theorem of the theory of scattering billiards,Math. USSR-Sb. 19:407–423 (1973).Google Scholar
  3. 3.
    L. A. Bunimovich and Ya. G. Sinai, Statistical properties of Lorentz gas with periodic configuration of scatterersCommun. Math. Phys. 78:479–497 (1981).Google Scholar
  4. 4.
    L. A. Bunimovich, Ya. G. Sinai, and N. I. Chernov, Markov partitions for two-dimensional billiards,Russ. Math. Surv. 45:105–152 (1990).Google Scholar
  5. 5.
    L. A. Bunimovich, Ya. G. Sinai and N. I. Chernov, Statistical properties of two-dimensional hyperbolic billiards,Russ. Math. Surv. 46:47–106 (1991).Google Scholar
  6. 6.
    N. I. Chernov, Topological entropy and periodic points of two-dimensional hyperbolic billiards,Funct. Anal. Appl. 25:39–45 (1991).Google Scholar
  7. 7.
    N. I. Chernov, New proof of Siniai's formula for the entropy of hyperbolic billiard systems. Applications to Lorentz gases and Bunimovich stadiums,Funct. Anal. Appl. 25:204–219 (1991).Google Scholar
  8. 8.
    G. Gallavotti and D. Ornstein, Billiards and Bernoulli scheme,Commun. Math. Phys. 38:83–101 (1974).Google Scholar
  9. 9.
    T. Krüger and S. Troubetzkoy, Markov partitions and shadowing for diffeomorphisms with no zero exponents, Preprint.Google Scholar
  10. 10.
    I. Kubo, Perturbed billiard systems I,Nagoya Math. J. 61:1–57 (1976).Google Scholar
  11. 11.
    R. Mane,Ergodic Theory and Differential Dynamics (Springer-Verlag, Berlin, 1987).Google Scholar
  12. 12.
    W. Parry, Intrinsic Markov chains,Trans. Am. Math. Soc. 114:55–66 (1965).Google Scholar
  13. 13.
    Ya. G. Sinai, Dynamical systems with elastic reflections. Ergodic properties of scattering billiards,Russ. Math. Surv. 25:137–189 (1970).Google Scholar
  14. 14.
    Ya. G. Sinai and N. I. Chernov, Ergodic properties of certain systems of two-dimensional discs and three-dimensional balls,Russ. Math. Surv. 42:181–207 (1987).Google Scholar

Copyright information

© Plenum Publishing Corporation 1996

Authors and Affiliations

  • N. I. Chernov
    • 1
  • S. Troubetzkoy
    • 2
  1. 1.Department of MathematicsUniversity of Alabama at BirminghamBirmingham
  2. 2.Department of MathematicsState University of New York at Stony BrookStony Brook

Personalised recommendations